Alert archive / Georgia / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 62, NWS Columbia, SC
NWS Columbia, SC issued this severe thunderstorm warning at Jun 26, 2013, 4:01 PM EDT for Burke County, Georgia. It was in force for 44 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 26, 2013, 4:01 PM EDT (20:01 UTC)
- Expired
- Jun 26, 2013, 4:45 PM EDT
- In force
- 44 min
- Issued by
- NWS Columbia, SC
- Area
- Storm-based polygon
County Burke County, GA
The radar
The Charleston,SC radar (KCLX), 79 km from the middle of the area, began a volume at 20:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 26, 4:25 PM EDT | TSTM WND DMG | Sardis, GA | SEVERAL TREES DOWN ON GILES ST. AND HWY 23 IN SARDIS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 24 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 8.0 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 929 J/kg
- Mixed-layer CIN
- -33 J/kg
- Mixed-layer LCL
- 762 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -46 m²/s²
- 0-3 km storm-relative helicity
- -19 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
025
WUUS52 KCAE 262001
SVRCAE
GAC033-262045-
/O.NEW.KCAE.SV.W.0062.130626T2001Z-130626T2045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE COLUMBIA SC
401 PM EDT WED JUN 26 2013
THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN BURKE COUNTY IN EAST CENTRAL GEORGIA
* UNTIL 445 PM EDT
* AT 359 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 9 MILES
NORTHWEST OF SARDIS...OR 8 MILES SOUTHEAST OF WAYNESBORO...AND
MOVING EAST AT 15 MPH.
* SOME COMMUNITIES IN THE WARNING AREA INCLUDE SARDIS
REPORT LARGE HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY
SHERIFF...OR USE
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.COLUMBIA.GOV TO RELAY
SEVERE WEATHER REPORTS.
LAT...LON 3292 8178 3295 8184 3294 8188 3292 8196
3291 8201 3292 8207 3315 8182 3315 8175
3309 8165 3310 8161 3306 8157 3305 8154
3291 8176
TIME...MOT...LOC 2001Z 281DEG 14KT 3303 8189
$$
HC1 follow-up statement
048
WWUS52 KCAE 262033
SVSCAE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE COLUMBIA SC
433 PM EDT WED JUN 26 2013
GAC033-262045-
/O.CON.KCAE.SV.W.0062.000000T0000Z-130626T2045Z/
BURKE GA-
433 PM EDT WED JUN 26 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM EDT
FOR BURKE COUNTY...
AT 431 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR GIRARD...OR 16 MILES
SOUTH OF SAVANNAH RIVER SITE...MOVING EAST AT 15 MPH.
THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS
OF THE INDICATED COUNTY.
REPORT LARGE HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY
SHERIFF...OR USE
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.COLUMBIA.GOV TO RELAY
SEVERE WEATHER REPORTS.
LAT...LON 3294 8183 3295 8183 3312 8171 3309 8165
3310 8161 3308 8159 3305 8155 3303 8156
3303 8158 3301 8160 3301 8161 3291 8176
TIME...MOT...LOC 2034Z 281DEG 14KT 3302 8169
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 1:30 PM EDT, 2 hours 31 minutes earlier.
Area forecast discussion, Jun 26, 1:30 PM EDT, 2 hours 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE COLUMBIA SC 130 PM EDT WED JUN 26 2013 .SYNOPSIS... A DEEPENING UPPER LEVEL TROUGH OVER THE EASTERN US...ALONG WITH ABUNDANT ATMOSPHERIC MOISTURE...WILL PROVIDE ABOVE NORMAL CHANCES OF MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS THROUGH THE FORECAST PERIOD. && .NEAR TERM /THROUGH TONIGHT/... THIS AFTERNOON...LITTLE CHANGE IN AIR MASS EXPECTED. REGION WILL BECOME MODERATELY UNSTABLE AND PRECIPITABLE WATER REMAINS ABOVE 1.5 INCHES. WEAK SURFACE CONVERGENCE ACROSS THE REGION ASSOCIATED WITH SURFACE TROUGH. UPSTREAM SHORT WAVE TROUGH WILL MOVE OVER SOUTH CAROLINA AND TRIGGER THUNDERSTORMS. HIGH RESOLUTION MODELS SHOW CONVECTION MOVING ACROSS THE REGION INTO EVENING...SO FORECAST IN THE SCATTERED CATEGORY. PREFER TEMPERATURES AROUND 90. MAIN THREAT FROM THUNDERSTORMS WILL BE HEAVY RAIN POTENTIAL GIVEN MOIST SOUNDINGS. TONIGHT...SHOWERS AND THUNDERSTORMS THAT ARE ACTIVE EARLY THIS EVENING SHOULD DIMINISH IN COVERAGE BY MIDNIGHT. CAN NOT RULE OUT ISOLATED ACTIVITY FOR THE REMAINDER OF THE NIGHT...BUT CONFIDENCE IN COVERAGE NOT HIGH ENOUGH TO PLACE IN FORECAST AFTER THE MIDNIGHT TIMEFRAME. OVERNIGHT LOWS CLOSE TO PERSISTENCE...WHICH GIVES READINGS IN THE LOWER 70S. PATCHY FOG MAY BE POSSIBLE TOWARDS SUNRISE. && .SHORT TERM /THURSDAY THROUGH SATURDAY NIGHT/... UPPER HIGH WILL CONTINUE BUILDING OVER THE SW US...WHILE UPPER ENERGY SHIFTS CUTS OFF OVER THE E GREAT LAKES...RESULTING IN A DEEPENING UPPER TROUGH OVER THE SE CONUS. IT APPEARS A SERIES OF UPPER IMPULSES AND SURFACE TROUGHS WILL COME THROUGH. STRONGER UPPER ENERGY WILL COME THROUGH THU AFTN/EVE. HIGH LEVELS OF ATMOSPHERIC MOISTURE ARE EXPECTED TO CONTINUE THROUGH THURSDAY...WITH GENERALLY DIURNAL LIKELY POPS THU AFTN...WITH PREMISE FOR SOME DRIER AIR ENTERING THE REGION EARLY FRI. MODELS HINTING AT ANOTHER SYSTEM AFFECTING US LATE FRI. SOME RUN TO RUN MODEL INCONSISTENCY NOTED FOR SATURDAY...WITH SOME INDICATIONS NOW THAT SOME DRIER AIR COULD AFFECT AT LEAST THE NORTHERN FA SATURDAY. DUE TO UNCERTAINTY...WILL NOT TRY TO GET TOO DETAILED WITH POP TIMING...AND GENERALLY MAINTAIN CONSERVATIVE POPS FRI/SAT. && .LONG TERM /SUNDAY THROUGH WEDNESDAY/... WET PATTERN EXPECTED. MODELS CONTINUE TO INDICATE UPPER LOW RETROGRADING WEST ACROSS THE GREAT LAKES/UPPER MISS VALLEY REGION WITH DEEPENING UPPER TROUGH TO OUR WEST...WITH STRONG UPPER RIDGE CONTINUES OVER THE W CONUS. THIS APPEARS TO PROVIDE A PROLONGED PERIOD OF A DEEP S TO SW FLOW AND A VERY MOIST ATMOSPHERE OVER OUR REGION...PROVIDING ABOVE NORMAL POPS/RAINFALL AND POTENTIALLY LEADING TO A FLOODING THREAT. A BLEND OF ONGOING FORECAST...ALONG WITH MOS AND HPC GUIDANCE GENERALLY PROVIDING LIKELY POPS AND ARE DIURNALLY FAVORED...WHICH CONTINUES TO LOOK GOOD. && .AVIATION /18Z WEDNESDAY THROUGH MONDAY/... VFR CONDITIONS EXPECTED FOR MUCH OF THE PERIOD...WITH RESTRICTIONS POSSIBLE IN AFTERNOON AND EVENING CONVECTION. ANOTHER ROUND OF AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS EXPECTED ACROSS THE REGION. REGIONAL RADARS SHOWING ISOLATED TO SCATTERED CONVECTION BEGINNING TO FORM AT THIS TIME. CONFIDENCE IN TIMING AT ANY TAF SITE REMAINS LOW...AND WILL AMEND AS NECESSARY AS ACTIVITY NEARS SITES. NEXT CONCERN WILL BE POTENTIAL FOR FOG AND STRATUS LATER TONIGHT. MODELS INDICATE LOW LEVEL JET OF 25 TO 30 KNOTS OVER THE AREA WHICH INDICATES MORE POTENTIAL FOR STRATUS. MUCH OF THIS WILL DEPEND ON LOCATION OF AFTERNOON RAINFALL. HAVE INCLUDED MVFR FOG AND SCATTERED LOW CLOUDS AFTER 08Z AND WILL ADJUST AS NEEDED. WINDS THROUGH THE TAF PERIOD WILL BE SOUTHWEST AT 8 KNOTS OR LESS. EXTENDED AVIATION OUTLOOK...CIG/VSBY RESTRICTIONS POSSIBLE EACH DAY IN MAINLY AFTERNOON/EVENING THUNDERSTORMS...AS WELL AS LATE NIGHT/EARLY MORNING FOG/STRATUS. && .CAE WATCHES/WARNINGS/ADVISORIES... SC...NONE. GA...NONE. &&
Hazardous weather outlook, Jun 26, 5:05 AM EDT, 10 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE COLUMBIA SC 505 AM EDT WED JUN 26 2013 GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-270915- LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON- BAMBERG- 505 AM EDT WED JUN 26 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL GEORGIA AND CENTRAL SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. SOME THUNDERSTORMS THIS AFTERNOON AND EARLY EVENING MAY BE CAPABLE OF PRODUCING BRIEF LOCALIZED HEAVY RAIN...AND FLOODING OF ROADWAYS AND OTHER LOW LYING FLOOD PRONE AREAS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jun 26, 2:56 PM EDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE COLUMBIA SC
256 PM EDT WED JUN 26 2013
GAZ065-077-SCZ025-030-035-262000-
AIKEN-BARNWELL-BURKE-EDGEFIELD-RICHMOND-
256 PM EDT WED JUN 26 2013
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF RICHMOND...BURKE...
EDGEFIELD...AIKEN AND BARNWELL COUNTIES THROUGH 400 PM EDT...
AT 252 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR HEPHZIBAH...MOVING EAST AT 15 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
GLOVERVILLE...AIKEN...BELVEDERE...CLEARWATER...JACKSON...NEW
ELLENTON...NORTH AUGUSTA...AUGUSTA...FORT GORDON...HEPHZIBAH...
WAYNESBORO AND SAVANNAH RIVER SITE...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
DIME SIZE HAIL...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT LARGE HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY
SHERIFF...OR USE
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.COLUMBIA.GOV TO RELAY
SEVERE WEATHER REPORTS. &&
LAT...LON 3315 8226 3350 8210 3354 8203 3357 8207
3364 8203 3344 8143 3297 8166 3296 8167
TIME...MOT...LOC 1856Z 287DEG 19KT 3334 8205The office that day
Everything else NWS Columbia, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 9:40 PM EDT | Special Weather Statement | CAE | Columbia, Lincoln | 50 min |
| Jun 26, 2:56 PM EDT | Special Weather Statement | CAE | Richmond | 64 min |
| Jun 26, 3:09 PM EDT | Severe Thunderstorm Warning | CAE | Richmond | 51 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.